MAUDE Adverse Event Report: COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient on chemotherapy for an unspecified indication underwent an unspecified gastrointestinal procedure using an entuit secure gastrointestinal suture anchor set.The patient reported discomfort to the clinical staff at an unknown time following implantation.The nursing staff released the suture anchors at a time more than 2 weeks post insertion.The customer reported that the site of the suture anchors "became red and festery looking and possibly infected." the general practitioner examined the site and provided antibiotic cream since patient is having chemotherapy.No cultures results of the site were provided.No further information was provided.The device is not available for evaluation.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of device history record, drawing, quality control, manufacturing instructions, complaint history, and instructions for use (ifu) was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to the reported failure mode.There were no other reported complaints for this lot number.The instruction for use states that the site should be checked daily for early signs of pressure ulcers, redness, tenderness, etc.It also states that the anchors should remain in place for 10 to 14 days.There is a tension adjustment for sutures that are too tight.There is no indication that these adjustment procedures were used.Additionally, one precaution notes that this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of gastrointestinal suture anchors should be employed.While the ifu speaks to tension adjustment to relieve pressure, these adjustments are most likely based on the user's experience and judgment for making precise adjustments.There is no definitive evidence that the device malfunctioned.It is feasible that no adjustments were made in the tension of the sutures to relieve patient discomfort and that the anchors were left in place past 14 days.While not definitive, this could likely have contributed to the infection that was noted.Based on the provided information, the root cause is likely user technique.However, based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6763423
Report Number1820334-2017-02241
Device Sequence Number16516711
Product Code FGE
UDI-Device Identifier00827002355637
UDI-Public(01)00827002355637(17)191118(10)7456282
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K131201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberGIAS-SRM-ADJ-3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1